Alert archive / Colorado / High Wind Watches in 2013
High Wind Watch 3, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind watch at Nov 15, 2013, 4:43 AM MST for 9 counties in Colorado. It took effect at Nov 16, 2013, 5:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 15, 2013, 4:43 AM MST (11:43 UTC)
- In effect from
- Nov 16, 2013, 5:00 PM MST
- Expired
- Nov 16, 2013, 11:16 AM MST
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 62 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 11.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2967 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
595 WWUS75 KBOU 151143 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 443 AM MST FRI NOV 15 2013 ...WINDY CONDITIONS POSSIBLE IN AND NEAR THE FOOTHILLS THIS WEEKEND... .OVER THE WEEKEND...STRONG WEST TO NORTHWEST FLOW ALOFT IS GOING TO SPREAD OVER COLORADO. MOUNTAIN AREAS WILL RECEIVE SNOW AS A PAIR OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE STATE. HOWEVER... FROM SATURDAY EVENING THROUGH SUNDAY MORNING...AS THE SECOND UPPER LEVEL DISTURBANCE CROSSES OVER THE MOUNTAINS...STRONG WESTERLY WINDS WILL BE POSSIBLE. THE WINDIEST AREAS ARE EXPECTED TO BE FROM THE CONTINENTAL DIVIDE EASTWARD ACROSS THE FRONT RANGE FOOTHILLS AND ONTO THE ADJACENT PLAINS. GUSTY WINDS ARE ALSO EXPECTED TO SPREAD ACROSS PARK COUNTY. COZ035>039-151945- /O.NEW.KBOU.HW.A.0003.131117T0000Z-131117T1800Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FAIRPLAY...HARTSEL... LAKE GEORGE...SOUTH PARK...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT 443 AM MST FRI NOV 15 2013 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. * TIMING...WESTERLY WINDS ARE EXPECTED TO INCREASE SATURDAY EVENING AND THEN REMAIN STRONG THROUGH SUNDAY MORNING. WINDS WILL BEGIN DIMINISHING SUNDAY AFTERNOON. * WINDS...WEST WINDS AT 20 TO 30 MPH SATURDAY AFTERNOON WILL INCREASE TO 30 TO 45 MPH OVERNIGHT WITH GUSTS OF 50 TO 60 MPH POSSIBLE AT TIMES THROUGH SUNDAY MORNING. * IMPACTS...STRONG CROSS WINDS ON NORTH-SOUTH HIGHWAYS WILL MAKE TRAVEL DIFFICULT. LIGHT AND UNSECURED ITEMS WILL BE BLOWN AROUND BY THE STRONG WINDS. OVER THE HIGHER FOOTHILL LOCATIONS...WHERE IT MAY ALSO BE SNOWING...POOR VISIBILITIES DUE TO BLOWING SNOW WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. && $$
4 follow-up statements
964 WWUS75 KBOU 152029 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 129 PM MST FRI NOV 15 2013 ...WINDY CONDITIONS POSSIBLE IN AND NEAR THE FOOTHILLS THIS WEEKEND... .STRONG WINDS ARE EXPECTED IN THE MOUNTAINS THIS WEEKEND AS A PAIR OF WEATHER SYSTEMS PASS THROUGH. THE STRONGEST WINDS ARE EXPECTED TO BE SATURDAY NIGHT INTO SUNDAY MORNING...WHEN DAMAGING WINDS ARE POSSIBLE ON THE EAST SLOPES OF THE FRONT RANGE. COZ035>039-161200- /O.CON.KBOU.HW.A.0003.131117T0000Z-131117T1800Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FAIRPLAY...HARTSEL... LAKE GEORGE...SOUTH PARK...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT 129 PM MST FRI NOV 15 2013 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... * TIMING...WESTERLY WINDS ARE EXPECTED TO INCREASE SATURDAY EVENING AND THEN REMAIN STRONG THROUGH SUNDAY MORNING. WINDS WILL BEGIN DIMINISHING SUNDAY AFTERNOON. * WINDS...WEST WINDS AT 20 TO 30 MPH SATURDAY AFTERNOON WILL INCREASE TO 30 TO 50 MPH OVERNIGHT WITH GUSTS TO 75 MPH POSSIBLE AT TIMES THROUGH SUNDAY MORNING. * IMPACTS...STRONG CROSS WINDS ON NORTH-SOUTH HIGHWAYS WILL MAKE TRAVEL DIFFICULT. LIGHT AND UNSECURED ITEMS WILL BE BLOWN AROUND BY THE STRONG WINDS. OVER THE HIGHER FOOTHILL LOCATIONS...WHERE IT MAY ALSO BE SNOWING...POOR VISIBILITIES DUE TO BLOWING SNOW WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. && $$ GIMMESTAD
423 WWUS75 KBOU 160434 AAA NPWBOU URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE DENVER/BOULDER CO 934 PM MST FRI NOV 15 2013 ...STRONG AND GUSTY WEST WINDS EXPECTED IN AND NEAR THE FRONT RANGE MOUNTAINS SATURDAY AFTERNOON THROUGH SUNDAY MORNING... .STRONG AND GUSTY WEST WINDS ARE EXPECTED TO DEVELOP IN THE FRONT RANGE MOUNTAINS AND HIGHER FOOTHILLS SATURDAY AFTERNOON WHERE THEY ARE EXPECTED TO CONTINUE THROUGH SUNDAY MORNING. STRONG AND GUSTY DOWNSLOPE WINDS MAY ALSO DEVELOP IN THE LOWER FOOTHILLS AND NEARBY PLAINS SATURDAY NIGHT AND LINGER THROUGH SUNDAY MORNING. THE STRONGEST WINDS ARE EXPECTED SATURDAY NIGHT FOLLOWING THE PASSAGE OF A WEAK UPPER LEVEL WEATHER DISTURBANCE. COZ035>039-161245- /O.CON.KBOU.HW.A.0003.131117T0000Z-131117T1800Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FAIRPLAY...HARTSEL... LAKE GEORGE...SOUTH PARK...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT 934 PM MST FRI NOV 15 2013 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... * TIMING...WESTERLY WINDS ARE EXPECTED TO INCREASE SATURDAY AFTERNOON AND BECOME THEIR STRONGEST SATURDAY NIGHT AND SUNDAY MORNING. WIND SPEEDS SHOULD THEN BEGIN TO DIMINISH SUNDAY AFTERNOON. * WINDS...WEST WINDS OF 20 TO 30 MPH SATURDAY AFTERNOON WILL INCREASE TO 35 TO 50 MPH OVERNIGHT WITH POSSIBLE GUSTS TO AROUND 75 MPH AT TIMES THROUGH SUNDAY MORNING. * IMPACTS...STRONG AND GUSTY WEST WINDS MAY PRODUCE HAZARDOUS DRIVING CONDITIONS PARTICULARLY FOR DRIVERS ON NORTH-SOUTH ROADWAYS SUCH AS HIGHWAY 93 BETWEEN GOLDEN AND BOULDER...AND THE PEAK-TO-PEAK HIGHWAY IN THE FOOTHILLS. BEFORE THESE STRONG WINDS DEVELOP...TIE DOWN LIGHT AND UNSECURED ITEMS. THE STRONG WINDS ON THE MOUNTAIN PASSES MAY ALSO PRODUCE AREAS OF BLOWING SNOW...RESULTING IN POOR VISIBILITIES AND DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. && $$ BAKER
152 WWUS75 KBOU 161114 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 414 AM MST SAT NOV 16 2013 ...STRONG AND GUSTY WEST WINDS EXPECTED IN AND NEAR THE FRONT RANGE MOUNTAINS THIS AFTERNOON THROUGH SUNDAY MORNING... .STRONG AND GUSTY WEST WINDS ARE EXPECTED TO DEVELOP IN THE FRONT RANGE MOUNTAINS AND HIGHER FOOTHILLS THIS AFTERNOON AND WILL CONTINUE THROUGH SUNDAY MORNING. STRONG AND GUSTY DOWNSLOPE WINDS MAY ALSO DEVELOP IN THE LOWER FOOTHILLS AND NEARBY PLAINS TONIGHT AND LINGER THROUGH SUNDAY MORNING. THE STRONGEST WINDS ARE EXPECTED TONIGHT INTO SUNDAY MORNING FOLLOWING THE PASSAGE OF A WEAK UPPER LEVEL WEATHER DISTURBANCE. COZ035>039-161915- /O.CON.KBOU.HW.A.0003.131117T0000Z-131117T1800Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FAIRPLAY...HARTSEL... LAKE GEORGE...SOUTH PARK...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT 414 AM MST SAT NOV 16 2013 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH SUNDAY MORNING... * TIMING...WESTERLY WINDS ARE EXPECTED TO INCREASE THIS AFTERNOON AND BECOME THEIR STRONGEST TONIGHT THROUGH SUNDAY MORNING. WIND SPEEDS SHOULD THEN BEGIN TO DIMINISH SUNDAY AFTERNOON. * WINDS...WEST WINDS OF 20 TO 30 MPH THIS AFTERNOON WILL INCREASE TO 35 TO 50 MPH OVERNIGHT WITH POSSIBLE GUSTS TO AROUND 75 MPH AT TIMES THROUGH SUNDAY MORNING. * IMPACTS...STRONG AND GUSTY WEST WINDS MAY PRODUCE HAZARDOUS DRIVING CONDITIONS PARTICULARLY FOR DRIVERS ON NORTH-SOUTH ROADWAYS SUCH AS HIGHWAY 93 BETWEEN GOLDEN AND BOULDER...AND THE PEAK-TO-PEAK HIGHWAY IN THE FOOTHILLS. BEFORE THESE STRONG WINDS DEVELOP...TIE DOWN LIGHT AND UNSECURED ITEMS. THE STRONG WINDS ON THE MOUNTAIN PASSES MAY ALSO PRODUCE AREAS OF BLOWING SNOW...RESULTING IN POOR VISIBILITIES AND DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. && $$
544 WWUS75 KBOU 161816 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1116 AM MST SAT NOV 16 2013 ...HIGH WINDS EXPECTED IN THE FRONT RANGE MOUNTAINS AND SOUTH PARK TONIGHT INTO SUNDAY MORNING... .A WEATHER SYSTEM WITH STRONG WINDS WILL MOVE ACROSS NORTHERN COLORADO THROUGH SUNDAY. WINDS WILL INCREASE IN THE MOUNTAINS AND FOOTHILLS THIS AFTERNOON. PERIODS OF HIGH WINDS WITH GUSTS TO 90 MPH ARE POSSIBLE IN THE FOOTHILLS AND ALONG US 285 IN SOUTH PARK TONIGHT AND SUNDAY MORNING...WITH THE PEAK THREAT AROUND SUNRISE ON SUNDAY. THERE WILL ALSO BE SOME STRONG WINDS AT TIMES IN THE PLAINS AT THE BASE OF THE FOOTHILLS...BUT THE THREAT OF DAMAGING WINDS APPEARS LOW. COZ038-039-161930- /O.CAN.KBOU.HW.A.0003.131117T0000Z-131117T1800Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT 1116 AM MST SAT NOV 16 2013 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH WIND WATCH. PERIODS OF STRONG WINDS ARE EXPECTED TONIGHT AND SUNDAY MORNING...ESPECIALLY AROUND SUNRISE SUNDAY. PEAK GUSTS IN THE 50-75 MPH RANGE ARE EXPECTED. THESE WINDS WILL MAINLY BE LIMITED TO WIND PRONE AREAS SUCH AS BOULDER...GOLDEN...BROOMFIELD...CARTER LAKE...AND THE AREA NEAR THE WYOMING BORDER. RESIDENTS SHOULD PREPARE FOR THESE WINDS BY SECURING LIGHTER OUTDOOR OBJECTS AND BE PREPARED FOR BRIEF POWER OUTAGES. $$ COZ035>037-170400- /O.UPG.KBOU.HW.A.0003.131117T0000Z-131117T1800Z/ /O.NEW.KBOU.HW.W.0004.131117T0300Z-131117T1800Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FAIRPLAY...HARTSEL... LAKE GEORGE...SOUTH PARK 1116 AM MST SAT NOV 16 2013 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WESTERLY WINDS WILL INCREASE THIS AFTERNOON AND BECOME THEIR STRONGEST TONIGHT THROUGH SUNDAY MORNING. WIND SPEEDS SHOULD THEN BEGIN TO DIMINISH SUNDAY AFTERNOON. THE MAIN THREAT OF HIGH WINDS IN THE LOWER FOOTHILLS IS AROUND SUNRISE SUNDAY MORNING...WHILE THE HIGHER FOOTHILLS MAY HAVE SEVERAL PERIODS OF STRONG WINDS. * WINDS...WEST WINDS WILL INCREASE TO 35 TO 50 MPH OVERNIGHT WITH GUSTS TO 90 MPH POSSIBLE. * IMPACTS...STRONG AND GUSTY WEST WINDS MAY PRODUCE HAZARDOUS DRIVING CONDITIONS PARTICULARLY FOR DRIVERS ON NORTH-SOUTH ROADWAYS SUCH AS HIGHWAY 93 BETWEEN GOLDEN AND BOULDER...AND THE PEAK-TO-PEAK HIGHWAY IN THE FOOTHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE WINDS SUBSIDE. && $$ GIMMESTAD
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Nov 15, 3:41 AM MST, 1 hour 2 minutes earlier.
Area forecast discussion, Nov 15, 3:41 AM MST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 341 AM MST FRI NOV 15 2013 .SHORT TERM...A WK UPPER LEVEL TROUGH TRACK ACROSS THE AREA LATE THIS AFTERNOON THROUGH TONIGHT. MOISTURE WILL GRADUALLY INCREASE IN THE MTNS LATER THIS AFTERNOON INTO THE EVENING HOURS WITH LAPSE RATES IN THE 6-7 C/KM. AFTER MIDNIGHT MOISTURE WILL BEGIN TO DECREASE WITH LAPSE RATES BECOMING MORE STABLE SO SNOW SHOULD BEGIN TO DECREASE. 700 MB FLOW WILL BE SWLY WHICH WOULD FAVOR PORTIONS OF ZNS 31 AND 33 FOR ACCUMULATING SNOW. OVERALL AMOUNTS LOOK TO BE IN THE 2 TO 4 INCH RANGE WITH UP TO 6 INCHES POSSIBLE IN A FEW SPOTS THROUGH 12Z SAT. WINDS WILL BE GUSTY AT TIMES ESPECIALLY ABV 10000 FT HOWEVER SPEEDS WILL STAY BLO HIGH WIND CRITERIA. OVER NERN CO IT SHOULD BE DRY TODAY AND TONIGHT WITH PERIODS OF MID AND HIGH LEVEL CLOUDS MOVING ACROSS. AFTN HIGHS SHOULD WARM INTO THE LOWER 60S ACROSS NERN CO HOWEVER IF MID LVL CLOUDS HANG TOGETHER CLOSER TO THE WY-CO BORDER ALL DAY READINGS MAY STAY IN THE 50S. .LONG TERM...WILL STAY THE COURSE FOR THE FORECAST PACKAGE THIS TIME AROUND. MODELS STILL ADVERTISE A PAIR OF FAST-MOVING TROUGHS MOVING OVER THE STATE. ON SATELLITE IMAGERY...BOTH SYSTEMS ARE EVIDENT WITH THE SECOND SYSTEM CONTAINING A LOT OF CLOUD COVER OVER BRITISH COLUMBIA AND ALSO OFFSHORE. MODEL QPF FIELDS FOR BOTH SYSTEMS ARE FAIRLY LIGHT ACROSS OUR FORECAST AREA...PROBABLY OWING TO THE RAPID SPEED WITH WHICH THE SYSTEMS CROSS OVER THE STATE. THE SECOND SYSTEM IS GOING TO BE ACCOMPANIED BY A POTENT UPPER LEVEL JET WHICH WILL BE LIFTING FROM SOUTH TO NORTH ACROSS THE STATE SUNDAY MORNING. THIS FAST FLOW COULD HELP ENHANCE SNOWFALL IN THE MOUNTAINS A LITTLE BIT...BUT MORE IMPORTANTLY WILL PRODUCE QUITE A BIT OF WIND OVER THE MOUNTAINS AND EAST SLOPES. CROSS SECTIOINS DO NOT SHOW A PARTICULARLY ORGANIZED MOUNTAIN WAVE STRUCTURE...BUT THIS MAY CHANGE OVER THE NEXT COUPLE MODEL RUNS. WILL BE ISSUING A HIGH WIND WATCH FOR SATURDAY NIGHT AND SUNDAY MORNING TO COVER THIS WINDY PERIOD. QUASI-GEOSTROPHIC DIAGNOSTICS SHOW AN AWFUL LOT OF SUBSIDENCE OVER THE MOUNTAINS FROM 06Z THROUGH 18Z ON SUNDAY...WHICH WILL MAKE IT POSSIBLE FOR THE STRONG WINDS TO MIX DOWNWARD OVER THE CONTINENTAL DIVIDE AND FRONT RANGE FOOTHILLS. FROM SUNDAY AFTERNOON THROUGH MID-WEEK THINGS LOOK DRY AS ZONAL FLOW DEVELOPS AND CONTINUES ACROSS THE WESTERN HALF OF THE COUNTRY. TEMPERATURES SHOULD BE AROUND SEASONAL NORMALS. BY THURSDAY...THE GFS AND ECMWF ARE POINTING TO A BIT MORE TROUGHINESS OVER THE STATE WHICH COULD BRING A RETURN OF PRECIPITATION TO THE MOUNTAINS AND THEN THE EASTERN PLAINS. && .AVIATION...VFR TODAY AND TONIGHT WITH ONLY SOME MID AND HIGH LEVEL CLOUDS MOVIGN ACROSSS. WINDS HAVE BEEN WSW EARLY THIS MORNING BUT SHOULD BECOME MORE SLY BY 14Z. FOR THIS AFTN THERE ARE SOME DIFFERENCES BETWEEN THE RAP AND THE HRRR WITH REGARDS TO WIND DIRECTIONS. THE HRRR SHOWS WINDS BECOMING MORE WLY WHILE THE RAP HAS A WEAK SFC LOW DEVELOPING SOUTH OF THE AIRPORT WITH WINDS BECOMING LIGHT ENE BY 20Z WHICH LINGER THRU 00Z. AT THIS TIME WILL KEEP PREVIOUS WND FCST IN PLACE WITH A MORE WLY DIRECTION. FOR THIS EVENING WINDS MAY BRIEFLY BECOME NWLY FOR A FEW HOURS BEFORE GRADUALLY SHIFTING TO DRAINAGE AFTER 03Z. && .BOU WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING FOR COZ035>039. && SHORT TERM...RPK LONG TERM....DANKERS AVIATION...RPK
Hazardous weather outlook, Nov 14, 9:57 AM MST, 18 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 957 AM MST THU NOV 14 2013 COZ030>051-151700- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 957 AM MST THU NOV 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT DRY WEATHER IS EXPECTED ACROSS THE FORECAST AREA FOR THE REST OF TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER WEAK WEATHER DISTURBANCE WILL MOVE ACROSS THE GREAT BASIN LATE FRIDAY AND FRIDAY NIGHT...THEN CROSS OVER COLORADO EARLY SATURDAY. THIS WILL BRING A CHANCE OF SNOW SHOWERS TO THE MOUNTAINS...BUT ACCUMULATIONS WILL BE LIGHT. A STRONGER WEATHER DISTURBANCE AND COLD FRONT ARE EXPECTED TO REACH THE AREA BY SUNDAY. THIS WILL BRING A BETTER CHANCE OF SNOWFALL TO THE MOUNTAINS AND NORTHEAST COLORADO PLAINS. DRY AND WARMER WEATHER ARE EXPECTED THROUGH THE FIRST HALF OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 3:46 PM MST | Winter Storm Warning | BOU | Grand, Jackson | 43 hr |
| Nov 15, 3:46 PM MST | Winter Weather Advisory | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 43 hr |
Nearby
High Wind Watches in Colorado, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.